Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 220, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 9, 2005, 12:43 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2005, 12:43 PM CDT (17:43 UTC)
- Expired
- Jul 9, 2005, 1:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 091743 SVRMOB FLC033-113-091815- /O.NEW.KMOB.SV.W.0220.050709T1743Z-050709T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1243 PM CDT SAT JUL 9 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN NORTHWEST FLORIDA SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 115 PM CDT * AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF CHUMUCKLA...OR ABOUT 18 MILES NORTH OF PENSACOLA...AND MOVING WEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHUMUCKLA BY 105 PM CDT MOLINO AND COTTAGE HILL BY 115 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3057 8707 3075 8703 3082 8734 3063 8738 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:00 AM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 9, 6:00 AM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SAT JUL 9 2005
.SYNOPSIS...HURRICANE DENNIS HAS MOVE OFF THE NORTHERN COAST OF CUBA
AND INTO THE SOUTHEAST GULF OF MEXICO...WITH COOLING CLOUD TOPS AND
EYE ONCE AGAIN VISIBLE ON IR IMAGERY. NOT A LOT OF SHEAR IN THE
UPPER LEVELS...SO DENNIS IS LIKELY TO REGAIN STRENGTH THROUGHOUT THE
DAY. DEEPER MOISTURE STARTING TO WORKS ITS WAY NORTH IN THE EASTERN
PORTIONS OF THE FORECAST AREA...WITH A FEW SHOWERS/THUNDERSTORMS
DETECTED BY AREA RADARS NEAR CAPE SAN BLAS.
&&
.SHORT TERM...HURRICANE DENNIS WILL CONTINUE TO MOVE TOWARD THE
NORTHWEST OR NORTH-NORTHWEST TOWARD THE FORECAST AREA. LATEST NHC
FORECAST PUTS DENNIS ABOUT DEAD CENTER ACROSS THE FORECAST AREA.
HURRICANE WARNINGS ARE IN EFFECT FOR THE COAST...WITH AN INLAND
HURRICANE WARNING IN EFFECT FOR THE INLAND PORTIONS OF MOBILE AND
BALDWIN COUNTIES IN ALABAMA...AND ESCAMBIA...SANTA ROSA AND
OKALOOSA COUNTIES IN FLORIDA. AN INLAND HURRICANE WATCH IS IN
EFFECT FOR OUR INTERIOR COUNTIES...EXCEPT FOR AN INLAND TROPICAL
STORM WATCH FOR CHOCTAW AND WILCOX COUNTIES.
TROPICAL STORM FORCE WINDS COULD START AFFECTING THE BEACH ALONG THE
NORTHWEST FLORIDA PANHANDLE AS EARLY AS SUNRISE ON SUNDAY...AND MOVE
INLAND ACROSS THE FORECAST AREA THROUGH EARLY AFTERNOON. HURRICANE
FORCE WINDS WILL THEN IMPACT THE COASTAL SECTIONS EARLY SUNDAY
AFTERNOON...WITH LANDFALL FORECAST FOR LATE AFTERNOON. WINDS WILL
DECREASE AS DENNIS ENCOUNTERS LAND...BUT HURRICANE FORCE WINDS COULD
OCCUR AS FAR NORTH AS WASHINGTON...CLARKE...AND MONROE COUNTIES.
STORM SURGE HEIGHTS OF 10 TO 14 FEET WILL BE POSSIBLE...ESPECIALLY
IN THE NORTH AND WESTERN PORTIONS OF BAYS AND INLETS WHERE WATER
PILING WILL LIKELY OCCUR.
BANDS OF HEAVY SQUALLS AROUND HURRICANE DENNIS WILL BRING VERY HEAVY
RAINS TO THE REGION SUNDAY AND SUNDAY NIGHT. WIDESPREAD RAINFALL
AMOUNTS FROM DENNIS ARE EXPECTED TO BE 5 TO 10 INCHES WITH ISOLATED
AMOUNTS OF 15 INCHES OR GREATER POSSIBLE AS DENNIS MOVES INLAND.
EXTENSIVE RIVER FLOODING IS ANTICIPATED IN THE WAKE OF DENNIS.
&&
.LONG TERM...RETURN TO MAINLY SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS AND NEAR NORMAL TEMPERATURES FOR DAYS 3 THROUGH 7.
&&
.MARINE...ALL MARINE ZONES ARE UNDER A HURRICANE WARNING. LIGHT
NORTHEAST WINDS WILL INCREASE TO AROUND 15 KNOTS AS DENNIS CONTINUES
TO MOVE NORTHWEST ACROSS THE EASTERN GULF OF MEXICO. THE REMAINDER
OF THE FORECAST IS IS BASED UPON THE LATEST TRACK FROM TPC FOR
DENNIS WITH WINDS AND SEAS INCREASING ON SUNDAY THEN SUBSIDING
SUNDAY NIGHT THROUGH WEDNESDAY AS DENNIS MOVES AWAY FROM THE AREA.
&&
.FIRE...NO CONCERNS UNTIL WIND FROM DENNIS RAISES MIXING HEIGHT AND
DISPERSION. OTHERWISE...HUMIDITY WILL BE LOWERED AFTER DENNIS MOVE
NORTH OF THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 92 75 80 75 / 30 50 100 40
PENSACOLA 92 77 83 79 / 40 60 100 50
DESTIN 92 78 83 79 / 50 70 100 70
EVERGREEN 92 74 79 75 / 40 50 100 70
WAYNESBORO 93 73 80 73 / 20 50 90 70
CAMDEN 93 73 80 74 / 30 50 100 90
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WARNING ALZ063-064.
INLAND HURRICANE WARNING ALZ061-062.
INLAND HURRICANE WATCH ALZ052-053-055>060.
INLAND TROPICAL STORM WATCH ALZ051-054.
FLOOD WATCH INTO MONDAY ALZ051>064.
FL...HURRICANE WARNING FLZ002-004-006.
INLAND HURRICANE WARNING FLZ001-003-005.
FLOOD WATCH INTO MONDAY FLZ001>006.
MS...INLAND HURRICANE WATCH MSZ067-075-076-078-079.
FLOOD WATCH INTO MONDAY MSZ067-075-076-078-079.
&&
/22Hazardous weather outlook, Jul 9, 5:31 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 531 AM CDT SAT JUL 9 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091600- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 531 AM CDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... THE CENTER OF HURRICANE DENNIS WILL CONTINUE MOVING OVER THE SOUTHEAST GULF OF MEXICO TO THE NORTHWEST NEAR 15 MILES AN HOUR. WINDS WILL INCREASE TO NEAR TROPICAL STORM FORCE ALONG THE COAST THIS EVENING AND SPREAD INLAND OVERNIGHT AS DENNIS CONTINUES NORTHWEST TOWARD THE NORTH CENTRAL GULF COAST. LARGE SWELLS IN ADVANCE OF THE SYSTEM WILL IMPACT THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE AS EARLY AS THIS MORNING BRINGING A HIGH RIP CURRENT RISK. REFER TO THE HURRICANE LOCAL SYTATEMENT FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HURRICANE CONDITIONS ARE EXPECTED BY SUNDAY MORNING. BASED ON THE LATEST OFFICIAL FORECAST TRACK...HURRICANE CONDITIONS ARE LIKELY OVER THE OUTLOOK AREA SUNDAY. HEAVY RAIN WILL LIKELY ACCOMPANY HURRICANE DENNIS...AND RESULT IN EXCEPTIONAL RUNOFF AS THE GROUND REMAINS NEARLY SATURATED BY TROPICAL STORM CINDY. AS THE FORECAST TRACK IS REMAINING CONSISTENT...DENNIS COULD MAKE LANDFALL AS A CATEGORY 3 HURRICANE. CONDITIONS COULD BE SIMILAR TO THOSE IN HURRICANE IVAN. AS WITH ANY HURRICANE FORECAST TRACK...FUTURE CHANGES TO THE OFFICIAL FORECAST TRACK...TIMING...AND INTENSITY OF HURRICANE DENNIS CAN BE EXPECTED AS NEW DATA BECOMES AVAILABLE. CONTINUE TO MONITOR THE LATEST HURRICANE ADVISORIES AND FORECASTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT HAS ALREADY BEGUN OVER THE OUTLOOK AREA...AND IS EXPECTED TO REMAIN NECESSARY THROUGH EARLY NEXT WEEK. ACTIVATION OF THE NWS STORM SPOTTER NETWORK WILL BE NECESSARY LATER TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.